Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 319, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Sep 16, 2008, 6:30 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2008, 6:30 PM EDT (22:30 UTC)
- Expired
- Sep 16, 2008, 7:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 108 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.5 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1621 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 3:14 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Sep 16, 3:14 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 314 PM EDT TUE SEP 16 2008 .SYNOPSIS... A COLD FRONT WILL PUSH INTO THE COASTAL WATERS TONIGHT. THE FRONT WILL STALL NEAR THE COAST WEDNESDAY THROUGH FRIDAY THEN LIFT BACK NORTH OVER THE WEEKEND. SEVERAL WAVES OF LOW PRESSURE WILL DEVELOP AND MOVE NORTHEAST ALONG THE FRONT THROUGH MONDAY. && .NEAR TERM /THROUGH TONIGHT/... 16/19Z SURFACE ANALYSIS PLACED A PRONOUNCED FRONTAL WAVE BETWEEN BEAUFORT AND ORANGEBURG WITH A STATIONARY FRONT EXTENDING SOUTH FROM THE WAVE TOWARDS ALMA AND EAST THROUGH GEORGETOWN TO NEAR BUOY 41013. PRESSURES CONTINUE TO SLOWLY RISE ACROSS THE MIDLANDS AND THE NORTH CAROLINA PIEDMONT SO THE FRONT IS EXPECTED TO MAKE A SLOW SOUTHWARD PROGRESS TONIGHT. INSTABILITY CONTINUES TO POOL CROSS MUCH OF THE AREA THIS AFTERNOON AND IS CHARACTERIZED BY MIXED LAYERED CAPE OF 1000-1500 J/KG AND LIFTED INDICES OF -4 TO -7C. THE STRONGEST CONVERGENCE SO FAR HAS BEEN MAINLY CONCENTRATED ALONG THE SOUTH SANTEE RIVER WHERE SURFACE WINDS HAVE BACKED SLIGHTLY TO THE NORTHEAST OF THE FRONTAL WAVE. VISIBLE SATELLITE TRENDS SUGGEST A LARGE CONVERGENCE ZONE IS BEGINNING TO SETUP FROM WALTERBORO TO BEAUFORT EAST TO THE CHARLESTON METRO AREA WHERE SOME TOWERING CUMULUS IS BEGINNING TO FORM. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO INITIATE IN THIS AREA SOON...THEN GRADUALLY BECOME MORE CONCENTRATED THROUGH THE LATE AFTERNOON AND INTO THIS EVENING AS A WELL DEFINED VORTICITY MAX NEAR BRUNSWICK PROPAGATES UP ALONG THE SOUTH CAROLINA/GEORGIA COAST. ANTICIPATE LESS CONVECTIVE COVERAGE ACROSS SOUTHEAST GEORGIA WHERE WEAK NEGATIVE VORTICITY ADVECTION WILL DEVELOP IN THE WAKE OF THE PASSING VORT CENTER OVER THE NEXT FEW HOURS. WILL FORECAST 30-50 PERCENT POPS THROUGH THE EVENING HOURS...KEEPING THE HIGHEST GRIDDED POPS FROM COLLETON AND BEAUFORT COUNTIES EAST. LATEST GUIDANCE SUGGESTS THE SURFACE FRONT WILL BE LOCATED ALONG THE LOWER SOUTH CAROLINA COAST AND EXTENDING BACK TOWARDS LUDOWICI BY SUNRISE WEDNESDAY. SLIGHTLY DRIER AIR OVER THE MIDLANDS WILL MAKE A RUN FOR THE COAST LATE AS WINDS BACK MORE NORTHERLY IN THE WAKE OF THE FRONT. LOWS WILL RANGE FROM THE MID 60S WELL INLAND TO THE LOWER 70S ALONG THE SOUTH CAROLINA COASTAL ZONES AND THE LOWER TO MID 70S ALONG THE NORTH GEORGIA COAST. PARTLY CLOUDY SKIES THIS EVENING WILL BECOME MOSTLY CLOUDY TONIGHT AS ISENTROPIC LIFT INITIATES AND LOW-LEVEL MOISTURE POOLS BENEATH THE POST FRONTAL INVERSION. && .SHORT TERM /WEDNESDAY/... VERY LOW CONFIDENCE ON EXACTLY HOW SENSIBLE WEATHER ELEMENTS WILL PLAY OUT FOR WEDNESDAY. THE SURFACE COLD FRONT WILL MEANDER OFF THE COAST WEDNESDAY MORNING WITH THE APPROACH OF THE UPPER TROUGH. THE OPERATIONAL GFS REMAINS THE DRIEST OF THE VARIOUS MODELS WHILE THE NAM...SHORT RANGE ENSEMBLE MEAN AND ECMWF OFFER SLIGHTLY WETTER SOLUTIONS WITH VARIOUS INTENSITIES OF ISENTROPIC LIFT ACROSS THE AREA. THE SREF HAS OFFERED GREAT CONTINUITY OVER THE PAST FEW DAYS SO WILL GENERALLY FOLLOW ITS LEAD...KEEPING 40-50 PERCENT POPS IN PLACE DURING THE MORNING HOURS THEN SHOWING A SLIGHT DECREASE IN POPS THROUGH THE AFTERNOON AS THE CORE OF THE DRIER AIR FINALLY BEGINS TO NUDGE IN FROM THE WEST. EXTENSIVE CLOUDINESS WILL RESULT IN WELL BELOW NORMAL TEMPERATURES WITH HIGHS RANGING FROM AROUND 80 ACROSS THE SOUTH CAROLINA INTERIOR TO THE MID 80S ACROSS THE SOUTHERN AREAS. ENOUGH INSTABILITY LOOKS TO REMAIN PLACE TO CONTINUE A MENTION OF THUNDERSTORMS...ESPECIALLY ACROSS SOUTHEAST GEORGIA AND THE COASTAL WATERS WERE INSTABILITY WILL BE THE HIGHEST. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... A WEAK UPPER LEVEL SHORTWAVE WILL PUSH OFFSHORE WED NIGHT WHILE THE COLD FRONT SETTLES S OF THE AREA. A WEAK PRES PATTERN OFFSHORE COMBINED WITH UPPER DIVERGENCE FROM THE SHORTWAVE WILL ALLOW FOR SCT SHWRS OFFSHORE WED NIGHT INTO THU MORNING AS A WEAK AREA OF LOW PRES DEVELOPS OVER THE WATERS. DURING THE DAY THU...DRIER AIR WILL MOVE IN BEHIND THE CDFNT BUT NOT QUITE MAKE IT TO THE COAST AS THE LOW PRES AREA ENHANCES OFF THE NC/SC COAST BEFORE IT MOVES OFF TO THE NE...MAKING THE BEST CHCS FOR SHOWERS CLOSE TO THE COAST. EVEN SO...POPS WILL BE CAPPED AT 30 AND ONLY CONFINED TO THE COASTAL AREAS WHILE AREAS W OF ROUTE 17 WILL HAVE ONLY SLGT CHC POPS THU. IN ADDITION TO DRIER AIR FOR WED NIGHT AND THU...COOLER AIR WILL ALSO MOVE IN WHICH WILL MAKE FOR MIN TEMPS DROPPING TO THE LOW 60S AWAY FROM THE COAST WED NIGHT AND MAX TEMPS IN THE LOW-MID 80S. THE FRI-MON TIME FRAME BECOMES QUITE PROBLEMATIC DUE TO THE AFOREMENTIONED CDFNT S OF THE AREA. AN UPPER LVL RIDGE WILL QUICKLY MOVE W TO E ACRS THE AREA FRI AND FRI NIGHT...WHICH WILL HAVE ACTED TO KEEP THE FNT TO THE S BUT THE FRONT NOW LOOKS TO DRIFT BACK TO THE N STARTING LATE FRI AND WILL CONTINUE PUSHING N THROUGH THE WEEKEND INTO EARLY NEXT WEEK. WITH BOTH THE GEM AND GFS SHOWING THIS IDEA QUITE SIMILARLY...AM HAVING GROWING CONFIDENCE IN THIS SCHEME. DEEPER MOISTURE PROFILES MOVE N IN CONJUNCTION WITH THE FNT WHILE THE UPPER LEVEL PATTERN BECOMES PREDOMINANTLY ZONAL OVER THE AREA ALTHOUGH SEVERAL MID-LVL SHORTWAVES LOOK TO MOVE THROUGH. IN ADDITION...A FEW WAVES OF LOW PRES LOOK TO DEVELOP ALONG THE SFC FRONT WHICH WOULD ENHANCE LLVL CONVERGENCE. THUS...HAVE INCRD POPS INTO THE MID CHC RANGE WHICH IS STILL BELOW MOS GUIDANCE WHICH HAS POPS IN THE 50-60 PERCENT RANGE. IN TURN...THIS MAY ALSO PREVENT SOME AREAS FROM HAVING MAX TEMPS REACHING 80 DEGREES THROUGH THE WEEKEND WHICH IS NOW REFLECTED IN THE EXTENDED RANGE. FOR MON NIGHT INTO TUE...THE FRONT LOOKS TO GAIN IMPETUS FROM A STRONG UPPER LEVEL RIDGE THAT WILL PUSH INTO THE AREA FROM THE W AND MOVE INTO THE ATLC...DROPPING PRECIP CHCS INTO THE SLGT CHC RANGE MAINLY DUE TO DIURNAL EFFECTS. TEMPS ALSO LOOK TO REBOUND CLOSER TO NORMAL LEVELS FOR THE MIDDLE PORTION OF NEXT WEEK. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... VFR CONDITIONS ARE EXPECTED FOR BOTH KCHS AND KSAV THROUGH THE DAY OUTSIDE ANY AFTERNOON CONVECTION. HAVE KEPT TEMPO GROUP FOR KCHS WITH TSRA AND BRIEF PERIODS OF MVFR CEILINGS AS ISOLATED SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP AROUND CHARLESTON COUNTY. YET...EXPECT GUSTY WINDS AND REDUCE VISIBILITIES IN/NEAR ANY THUNDERSTORMS. HAVE CB GROUPS MENTIONED FOR KSAV AS CONVECTION IS POSSIBLE BUT EXPECTED TO REMAIN MAINLY NORTH OF THE TERMINAL. WITH LIGHT WINDS...PLENTY OF LOW LEVEL MOISTURE ASSOCIATED WITH AFTERNOON CONVECTION...AND CLOSE GUIDANCE AGREEMENT...HAVE KEPT MVFR FOG AND IFR CEILINGS FOR BOTH TERMINALS OVERNIGHT. WILL CONTINUE TO MONITOR LATEST GUIDANCE TRENDS FOR SOME INDICATE LOWER VISIBILITIES AND CEILINGS...MAINLY FOR KSAV. INCLUDED CB GROUPS FOR WEDNESDAY AFTERNOON AS SOME INSTABILITY LINGERS AROUND THE AREA. WILL REEVALUATE TIMING AND COVERAGE OF CONVECTION FOR THE NEXT TAF PERIOD. EXTENDED AVIATION OUTLOOK...A FRONTAL BOUNDARY WILL RESIDE SE OF THE AREA WED THROUGH FRI. OCCASIONAL MVFR OR LOWER CONDITIONS POSSIBLE THROUGH THE PERIOD. BEST CHANCES FOR LOWER CIGS WILL BE DURING THE MORNINGS WITH OCNL CHANCES FOR SHOWERS AS WAVES OF LOW PRES TRAVERSE THE FRONT OFF THE COAST. && .MARINE... SOUTHERLY WINDS WILL BECOME EAST TO NORTHEAST TONIGHT ACROSS THE WATERS AS THE COLD FRONT WORKS SLOWLY IN FROM THE WEST. WINDS WILL BECOME PREVAILING OUT OF THE NORTHEAST BY WEDNESDAY. SPEEDS 10 KT OR LESS AND WITH SEAS 1-3 FT. WEDNESDAY NIGHT THROUGH SUNDAY...BENIGN CONDS WILL PREVAIL WED NIGHT THROUGH FRI WHILE A COLD FRONT REMAINS STALLED S OF THE WATERS. THE FRONT WILL RETROGRADE BACK N STARTING LATE FRI AND MAKE SLOW PROGRESS INTO THE WATERS THROUGH THE WEEKEND. AS IT APPROACHES...THE PRES GRADIENT BETWEEN HIGH PRES OVER THE MID ATLC STATES AND THE FRONT WILL ALLOW WIND SPEEDS TO INCRS OVER THE WATERS AND MAY REACH SCA LEVELS OVER THE WEEKEND. CONFIDENCE IS GROWING IN THIS IDEA THAT SCA HEADLINES MAY BE NEEDED OVER THE WEEKEND...FOR AT LEAST THE OUTER GA WATERS...AS PERSISTENT NE WINDS ARE EXPECTED FOR THE END OF THIS WEEK INTO EARLY NEXT WEEK. DUE TO THIS PERSISTENT ONSHORE FLOW...WAVE HEIGHTS WILL GRADUALLY INCREASE SUCH THAT WAVES MAY REACH UP TO 7 FT IN THE NEARSHORE WATERS AND 9 FT IN THE OUTER GA WATERS OVER THE WEEKEND BEFORE SUBSIDING EARLY NEXT WEEK WHEN THE FRONT DEPARTS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && ST/JPC
Hazardous weather outlook, Sep 16, 11:02 AM EDT, 7 hours 28 minutes before
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
In the hours before
Special weather statement, Sep 16, 3:05 PM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 305 PM EDT TUE SEP 16 2008 SCZ045-161930- BERKELEY- 305 PM EDT TUE SEP 16 2008 ...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BERKELEY COUNTY THROUGH 330 PM EDT... AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR CROSS...OR ABOUT 10 MILES NORTHWEST OF MONCKS CORNER...MOVING EAST AT 18 MPH. NORTHERN LAKE MOULTRIE WILL BE IMPACTED THROUGH 330 PM EDT. THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATERS ON LAKE MOULTRIE. YOUR BEST COURSE OF ACTION DURING A THUNDERSTORM IS TO SEEK SAFE HARBOR. IF YOU ARE CAUGHT ON THE OPEN LAKE WATERS...STAY BELOW DECK...AND IF POSSIBLE...AWAY FROM METAL OBJECTS. ALWAYS WEAR A PERSONAL FLOATATION DEVICE.
Special weather statement, Sep 16, 3:26 PM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 326 PM EDT TUE SEP 16 2008 SCZ045-162015- BERKELEY- 326 PM EDT TUE SEP 16 2008 ...STRONG THUNDERSTORMS WILL IMPACT CENTRAL BERKELEY COUNTY THROUGH 415 PM EDT... AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS OF 30 TO 40 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM RUSSELLVILLE TO MACBETH TO SUGAR HILL...OR ALONG A LINE EXTENDING FROM SAINT STEPHEN TO 6 MILES NORTH OF MONCKS CORNER TO MONCKS CORNER...MOVING EAST AT 11 MPH. AREAS IN AND AROUND BONNEAU...BONNEAU BEACH...MONCKS CORNER...PINOPOLIS...SAINT STEPHEN...AND LAKE MOULTRIE WILL BE IMPACTED THROUGH 415 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATERS ON LAKE MOULTRIE. YOUR BEST COURSE OF ACTION DURING A THUNDERSTORM IS TO SEEK SAFE HARBOR. IF YOU ARE CAUGHT ON THE OPEN LAKE WATERS...STAY BELOW DECK...AND IF POSSIBLE...AWAY FROM METAL OBJECTS. ALWAYS WEAR A PERSONAL FLOATATION DEVICE. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Sep 16, 5:13 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 513 PM EDT TUE SEP 16 2008 SCZ045-050-162145- BERKELEY-CHARLESTON- 513 PM EDT TUE SEP 16 2008 ...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN CHARLESTON AND SOUTHEASTERN BERKELEY COUNTIES THROUGH 545 PM EDT... AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEWLAND TO CAINHOY...OR ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF MCCLELLANVILLE TO 11 MILES NORTHEAST OF CHARLESTON...MOVING EAST AT 9 MPH. AREAS IN AND AROUND AWENDAW...CAINHOY...DANIEL ISLAND... MCCLELLANVILLE...MOUNT PLEASANT...SULLIVANS ISLAND...WANDO...ISLE OF PALMS AND CENTENARY WILL BE IMPACTED THROUGH 545 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. JAQ
Special weather statement, Sep 16, 5:39 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 539 PM EDT TUE SEP 16 2008 SCZ045-050-162215- BERKELEY-CHARLESTON- 539 PM EDT TUE SEP 16 2008 ...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN CHARLESTON AND EXTREME EAST CENTRAL BERKELEY COUNTIES THROUGH 615 PM EDT... AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 45 TO 55 MPH. THIS STORM WAS LOCATED NEAR BUCK HALL...OR ABOUT OVER MCCLELLANVILLE...MOVING EAST AT 10 MPH. AREAS IN AND AROUND AWENDAW...MCCLELLANVILLE AND CENTENARY WILL BE IMPACTED THROUGH 615 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. JAQ
Special weather statement, Sep 16, 5:46 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 546 PM EDT TUE SEP 16 2008 SCZ044-045-050-162230- BERKELEY-CHARLESTON-DORCHESTER- 546 PM EDT TUE SEP 16 2008 ...STRONG THUNDERSTORMS WILL IMPACT CENTRAL CHARLESTON...EXTREME SOUTHEASTERN DORCHESTER AND SOUTH CENTRAL BERKELEY COUNTIES THROUGH 630 PM EDT... AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 45 TO 55 MPH. THIS STORM WAS LOCATED NEAR OTRANTO...OR ABOUT OVER GOOSE CREEK...MOVING SOUTHEAST AT 13 MPH. AREAS IN AND AROUND CAINHOY...CHARLESTON...CHARLESTON AIRPORT... DANIEL ISLAND...GOOSE CREEK...HANAHAN...MOUNT PLEASANT...NORTH CHARLESTON...SULLIVANS ISLAND AND WANDO WILL BE IMPACTED THROUGH 630 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. JAQ
Special weather statement, Sep 16, 5:55 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 555 PM EDT TUE SEP 16 2008 SCZ045-162245- BERKELEY- 555 PM EDT TUE SEP 16 2008 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 645 PM EDT... AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR WAMPEE...OR ABOUT OVER MONCKS CORNER...MOVING EAST AT 8 MPH. AREAS IN AND AROUND BONNEAU...BONNEAU BEACH...COLLEGE PARK...MONCKS CORNER...PINOPOLIS...NORTHERN LAKE MOULTRIE AND SOUTHERN LAKE MOULTRIE WILL BE IMPACTED THROUGH 645 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATERS ON LAKE MOULTRIE. YOUR BEST COURSE OF ACTION DURING A THUNDERSTORM IS TO SEEK SAFE HARBOR. IF YOU ARE CAUGHT ON THE OPEN LAKE WATERS...STAY BELOW DECK...AND IF POSSIBLE...AWAY FROM METAL OBJECTS. ALWAYS WEAR A PERSONAL FLOATATION DEVICE. JAQ
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 5:51 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 39 min |
| Sep 16, 6:05 PM EDT | Special Marine Warning | CHS | 40 min | |
| Sep 16, 6:26 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 2 hr |
| Sep 16, 6:34 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 41 min |
| Sep 16, 6:55 PM EDT | Special Marine Warning | CHS | 50 min | |
| Sep 16, 7:12 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Dorchester | 19 min |
| Sep 16, 7:30 PM EDT | Severe Thunderstorm Warning | CHS | Dorchester | 45 min |
| Sep 16, 7:54 PM EDT | Severe Thunderstorm Warning | CHS | Dorchester | 51 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.